MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 2X2; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 2X2; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CX0202
Medical Device Problem Codes Material Separation (1562); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/05/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, during a coil embolization, angiography confirmed the female patient experienced an anterior communicating artery aneurysm.The prowler select lpes (606s155x, 30503118) microcatheter (mc) arrived at the upper third of the aneurysm, the physician filled the aneurysm with a coil smoothly and then filled a second coil successfully again.Angiography confirmed that there was no dense embolism.Then a 2x2 orbit galaxy xtrasoft coil (640cx0202, 30526759) was selected as the last filling coil.Since there was a little space left in the tumor for the first-time delivery, the physician attempted several times for adjusting.The coil still could not fill the aneurysm completely, the doctor retracted the coil and tried to adjust.After repeated deliveries, the delivery wire of the stent broke into two parts.The coil was retracted, and a new coil was used to complete the surgery.There was no patient injury reported.Additional information received indicated that there was difficulty getting the coil to conform to the aneurysm wall.The coil appears to be a different coil wind than expected.The coil did not appear to be damage while in the aneurysm which could have contributed to the positioning difficulty.The aneurysm characteristics may have contributed to the positioning difficulty.The coil did not become unraveled/stretched.There was no blood flow restriction/reduction as a result of the event.An adequate flush was maintained through the devices.There was no procedural delay due to the event.Two pictures of the device were received.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Procode: krd/hcg.Initial reporter phone: (b)(6).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).According to the photos provided by the customer, it can be visually observed that the hypo-tube is broken into two parts.The coil could be noted outside from the introducer, still attached to the device and with a kinked condition, this damage condition may contribute to the irregular shape noted in the coil.No other damages can be appreciated in the photos.A manufacturing record evaluation was performed for the finished device 30526759 number, and no non-conformances related to the malfunction were identified.The customer complaint was confirmed.This investigation was performed based only on the photo provided.If the product is received after this investigation, an assessment will be performed as per the conditions of the device returned.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a coil embolization, angiography confirmed the female patient experienced an anterior communicating artery aneurysm.The prowler select lpes (606s155x, 30503118) microcatheter (mc) arrived at the upper third of the aneurysm, the physician filled the aneurysm with a coil smoothly and then filled a second coil successfully again.Angiography confirmed that there was no dense embolism.Then a 2x2 orbit galaxy xtrasoft coil (640cx0202, 30526759) was selected as the last filling coil.Since there was a little space left in the tumor for the first-time delivery, the physician attempted several times for adjusting.The coil still could not fill the aneurysm completely, the doctor retracted the coil and tried to adjust.After repeated deliveries, the delivery wire of the stent broke into two parts.The coil was retracted, and a new coil was used to complete the surgery.There was no patient injury reported.Additional information received indicated that there was difficulty getting the coil to conform to the aneurysm wall.The coil appears to be a different coil wind than expected.The coil did not appear to be damage while in the aneurysm which could have contributed to the positioning difficulty.The aneurysm characteristics may have contributed to the positioning difficulty.The coil did not become unraveled/stretched.There was no blood flow restriction/reduction as a result of the event.An adequate flush was maintained through the devices.There was no procedural delay due to the event.Two pictures were attached to the complaint file in which it can be observed that the hypo-tube is broken into two parts.The coil was tried to be evaluated however, due to the resolution of the photo, it is difficult to determine if the coil has any damage that has contributed to the difficulty of positioning.No other abnormalities can be appreciated in the photos.A manufacturing record evaluation was performed for the finished device 30526759 number, and no non-conformances related to the malfunction were identified.The device was returned to cerenovus for further evaluation.A non-sterile og cmplx xtrasoft coil 2x2 was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and it was noted that the hypo-tube was broken in two parts, as seen in the pre-shipment pictures.No other damages were noted in the device.The device was inspected under microscopic magnification, and it was found that the embolic coil is in good normal conditions (i.E., no elongations, kinks, or non-concentric loops were noted).Due to the broken condition noted on the hypo-tube a scanning electron microscope (sem) testing was performed, and the results are as follows: the images show evidence of mechanical damage and stress marks on the hypo-tube.These damages could be related to the handling of the device during the procedure or excessive force; however, this cannot be conclusively determined.No other anomalies were observed.The complaint documented that the physician tried to readjust the position of the coil repeated times, and after repeated deliveries, the hypo-tube broke into two parts; at trying to readjust the coil multiple times might have caused some force to be inadvertently exerted on the device, which can result on the hypo-tube damage.Based on these findings, the customer complaint regarding a delivery tube separated-during use was able to be confirmed.The customer complaint regarding positioning difficulty could not be confirmed since the reported issue is specific to the patient and procedure at the time of occurrence and cannot be replicated in the laboratory.However, positioning difficulty is a known potential issue associated with the use of the device.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issues from occurring.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.It should be noted that failure could be caused by multiple factors.The instructions for use (ifu) do contain the following recommendations: failure to open the second rhv sufficiently prior to slow and careful removal of the delivery tube from the patient could result in damage to the distal portion of the delivery tube.If coil repositioning is required, gently withdraw and then re-advance the coil.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this medwatch: b4, d9, g3, g6, h2, h3 and h10.The product has been returned for evaluation and testing.However, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
OG CMPLX XTRASOFT COIL 2X2
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key14655141
Report Number3008114965-2022-00413
Device Sequence Number5109498
Product Code KRD
UDI-Device Identifier10886704030546
UDI-Public10886704030546
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model Number640CX0202
Device Catalogue Number640CX0202
Device Lot Number30526759
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2022
Supplement Date Received by Manufacturer06/16/2022
07/19/2022
08/18/2022
Initial Report FDA Received Date06/10/2022
Supplement Report FDA Received Date06/16/2022
08/01/2022
08/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROWLER SELECT LPES.
Patient SexFemale